MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TRIGEN LOW PROFILE SCREW 5.0MM X 27.5MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SMITH & NEPHEW, INC. TRIGEN LOW PROFILE SCREW 5.0MM X 27.5MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 71645027
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 12/15/2017
Type of Reportable Event Serious Injury
Event or Problem Description
If was reported a partial bone fracture during surgery while inserting the lps at the distal femoral.
 
Additional Manufacturer Narrative
The associated trigen low profile screw and intertan nail were not returned for evaluation as they remain implanted.Our clinical investigation noted based on the limited information provided, the patient impact beyond the incomplete fracture cannot be concluded.The 2 provided photos of x-ray images support the reported complaint.It was communicated that the patient is recovering and all devices remain in-situ.No further medical assessment can be rendered at this time.A review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.A review of complaint history on the listed parts revealed no additional complaints for this failure mode with the same batch number.Without the return of the actual product involved, our investigation of this report is inconclusive.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
TRIGEN LOW PROFILE SCREW 5.0MM X 27.5MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7166063
Report Number1020279-2018-00024
Device Sequence Number1903079
Product Code HSB
UDI-Device Identifier00885556215548
UDI-Public00885556215548
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71645027
Device Lot Number17FM06146
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/17/2017
Supplement Date Received by Manufacturer12/17/2017
Initial Report FDA Received Date01/04/2018
Supplement Report FDA Received Date04/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;